MAUDE Adverse Event Report: CHASKA DISCRETE MFG IO ACCESS TOTAL BHCG (5TH IS); SYSTEM, TEST, HUMAN CHORIONIC GONADOTROPIN

CHASKA DISCRETE MFG IO ACCESS TOTAL BHCG (5TH IS); SYSTEM, TEST, HUMAN CHORIONIC GONADOTROPIN
Model Number A85264
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 03/25/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Weight, ethnicity, race: customer did not provide patient demographics such as date of birth, weight, ethnicity or race.Device evaluated by mfr: the access total ¿hcg reagent was not returned for evaluation.A beckman coulter (bec) field service engineer (fse) was not dispatched to the customer's site.No issues with sample integrity were reported by the customer.Qc was passing within the laboratory¿s established ranges.No hardware errors or other assay issues were reported in conjunction with this event.One (1) patient sample was sent to beckman coulter for investigation.The customer result was confirmed in testing.Interference testing, using different blockers, was then carried out.This interference testing demonstrated the presence of interfering substances.In conclusion, the investigation demonstrated that an interference is the cause of the falsely elevated hcg5 results.Per the total ¿hcg instructions for use (ifu), par number (pn) b15025 e, it states: "for assays employing antibodies, the possibility exists for interference by heterophile antibodies in the patient sample.Patients who have been regularly exposed to animals or have received immunotherapy or diagnostic procedures utilizing immunoglobulins or immunoglobulin fragments may produce antibodies, e.G.Hama, that interfere with immunoassays.Additionally, other heterophile antibodies such as human anti-goat antibodies may be present in patient samples.Such interfering antibodies may cause erroneous results.Carefully evaluate the results of patients suspected of having these antibodies.Other potential interferences in the patient sample could be present and may cause erroneous results in immunoassays.Some examples that have been documented in literature include rheumatoid factor, endogenous alkaline phosphatase, fibrin, and proteins capable of binding to alkaline phosphatase.Carefully evaluate the results of patients suspected of having these types of interferences.".
 
Event or Problem Description
The customer reported obtaining five (5) erroneous patient results for total ¿hcg on their unicel dxi 800 access immunoassay system (s/n: (b)(4)).There was a change in patient treatment due to the elevated total ¿hcg results.The patient was operated (uterus scraping) on (b)(6) 2019 based on presentation of bleeding, hyperplasic uterus and the elevated access total ¿hcg result.The patient is a post-menopausal (b)(6) woman.

Brand Name
ACCESS TOTAL BHCG (5TH IS)
Common Device Name
SYSTEM, TEST, HUMAN CHORIONIC GONADOTROPIN
Manufacturer (Section D)
CHASKA DISCRETE MFG IO
1000 lake hazeltine drive
chaska MN 55318
MDR Report Key8495473
Report Number2122870-2019-01068
Device Sequence Number19145770
Product Code DHA
UDI-Device Identifier15099590226213
UDI-Public(01)15099590226213(17)190930(11)20190930(10)871156
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K130020
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2019
Device Model NumberA85264
Device Catalogue NumberA85264
Device Lot Number871156
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/25/2019
Initial Report FDA Received Date04/09/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age56 YR